# ALSO<sup>®</sup> PROVIDER COURSE

Adv anced Life Support in Obstetrics (ALSO) is an evidencebased, interprofessional, and multidisciplinary training program that equips the entire maternity care team with skills to effectively manage obstetric emergencies. This comprehensive course encourages a standardized team-based approach amongst physicians, residents, nurse midwives, registered nurses and other members of the maternity care team to improve patient safety and positively impact maternal outcomes.

# **CME & CNE INFORMATION**

OhioHealth is accredited by the Ohio State Medical Association (OSMA) to provide continuing medical education to physicians.

OhioHealth designates this live activity for a maximum of 6.50 AMA PRA Category 1 Credits<sup>TM</sup>. Physicians should claim only the credit commensurate with the extent of their participation in the activity.

Application for CME credit has been filed with the American Academy of Family Physicians. Determination of credit amount is pending.

The American Academy of Family Physicians is approved as a provider of continuing nursing education by the Kansas State Board of Nursing. The online portion of the course is approved for 10.81 contact hours applicable for APRN, RN, LPN, or LMHT relicensure. Kansas State Board of Nursing Provider Number; LT0278-0312. This is an advanced level course and may not be suitable for all general continuing nursing education.

AAFP Prescribed credit is accepted by the following organizations/physician licensing boards. This acceptance is confirmed each year, though no written agreement exists. Participants should contact these organizations directly to find out how to report credit:

American Academy of Physician Assistants (AAPA) National Commission on Certification of Physician Assistants (NCCPA)

American Nurses Credentialing Center (ANCC) American Academy of Nurse Practitioners Certification Board (AANPCB)

American Association of Medical Assistants (AAMA) American Board of Family Medicine (ABFM) American Board of Emergency Medicine (ABEM) American Board of Preventative Medicine (ABPM)

# MAINTENANCE OF CERTIFICATION

The ABOG MOC standards now allow participation in ABOGapproved Simulation Courses to meet the annual Improvement in Medical Practice (Part IV) MOC requirement. This course has been approved to meet ABOG Improvement in Medical Practice requirements until 12/31/2020. Please review the current MOC Bulletin for further information: https://www.abog.org/about-abog/bulletins.

# **OVERALL COURSE OBJECTIVES**

- 1. Discuss methods of managing pregnancy and birth urgencies and emergencies, which standardizes the skills of practicing maternity care providers.
- 2. Demonstrate content and skill acquisition as evidenced by successful completion of online course examination, skills workstations, and group testing stations.

# **COURSE DISCLAIMER**

The material presented at this course is being made available by the American Academy of Family Physicians for educational purposes only. This material is not intended to represent the only, nor necessarily the best, methods or procedures appropriate for the medical situations discussed, but rather is intended to present an approach, view, statement, or opinion of the instructors which may be helpful to others who face similar situations.

The AAFP disclaims any and all liability for injury, or other damages, resulting to any individual attending this course and for all claims which may arise out of the use of the techniques demonstrated therein by such individuals, whether these claims shall be asserted by a physician, or any other person.

Every effort has been made to assure the accuracy of the data presented at this course. Clinicians may care to check specific details, such as drug doses and contraindications, etc., in standard sources prior to clinical application.

This Course has been determined to be a Level 2 classification under the AMA PRA Credit and Classification Guidelines. The AAFP doesnot certify competence upon completion of the ALSO Provider Course, nor does it intend this course to serve as a basis for requesting new or expanded privileges.

# DISCLOSURE

As an accredited continuing medical education (CME) provider, OhioHealth must insure balance, independence, objectivity, and scientific rigor in all educational activities we sponsor. Faculty and plannersparticipating in sponsored activities must disclose any significant financial interests or other relationships. Any potential conflicts of interest will be resolved and revealed prior the activity.

# **COMMERCIAL SUPPORT**

This activity is not supporting by any commercial interests

For more information on Advanced Life Support in Obstetrics (ALSO), please visit www.aafp.org/ALSO



# **ALSO Provider Course**

August 23, 2019

OhioHealth Arthur G.H. Bing, MD Cancer Center 500 Thomas Lane Columbus, Ohio 43214 Bing Conference Rooms

Sponsored by: OhioHealth Continuing Medical Education and OhioHealth Grant Medical Center Family Medicine Residency

LEARN MORE https://ohiohealth.cloud-cme.com/ALSO82319

# **COURSE PRE-WORK**

Learners will be provided an email with a link to the online portion of the ALSO Provider Course. Content consists of a pre-test; recorded lectures; online case studies; recorded workstation demonstrations; post-test and a course evaluation. Upon completion of the evaluation and claiming of credit, the letter of participation will be accessible electronically.

The letter of participation must be provided to the Course Sponsor as proof of successful completion of the course prework PRIOR TO participation in the Live Portion of the course.

# AFTER THE COURSE

Upon successful completion of the live course, the ALSO Course Sponsor is responsible for providing post-course documentation to the ALSO Program within 2 weeks. After the Course Sponsor has submitted all required post-course documentation, learners will be emailed letters of participation by the AAFP. For those who successfully complete both the online and the live portion of the course, wallet cards will be additionally included at the bottom of the emailed live course letter of participation.

# FACILITATORS

### Sarah Sams, MD

Associate Program Director, Grant Family Medicine Residency Medical Director, Grant Family Medicine Residency

### Ann Aring, MD

Associate Program Director, Riverside Family Medicine Residency

#### Roma Amin, MD

Instructor

Associate Program Director, Grant Family Medicine Residency

### James Dombroski, MD

Assistant Program Director, Director of Women's Health, Mount Carmel Family Medicine Residency

Colin McCluney, MD Associate Program Director, Grant Family Medicine Residency

Bethany Panchal, MD Assistant Program Director, The Ohio State University Wexner Medical Center Family Medicine Residency: Certified ALSO

Jessica Quade, MD Assistant Program Director, Grant Family Medicine Residency

Scott Rogers, MD Assistant ProgramDirector, Grant Family Medicine Residency

Kristen Rundell, MD Director, Longitudinal Practice Program, The Ohio State University Wexner Medical Center. Department of Family Medicine

Anita Somani, MD Clinical Instructor OB/GYN, OhioHealth Riverside Methodist Hospital

Jessica Tucker, DO Residency Physician PGY3, Grant Family Medicine Residency

Molly Wilson, MD Assistant ProgramDirector, Grant Family Medicine Residency

Copyright© 2017 American Academy of Family Physicians. All rights reserved. Revised 12/6/17

# LIVE PORTION OF THE COURSE

## AGENDA

<u>Time</u> 7:30-8:00	<u>Activity</u> Registration
8:00-8:30	Debrief and Review of Online Education (30 min) Sarah Sarrs, MD
8:30-9:00	Lecture: Safety in Maternity Care (30 min) Sarah Sams, MD

### Workstation Rotations

(Learners are each assigned to a group and rotate amongst skills workstations simultaneously)

- 9:00-9:55 Shoulder Dystocia and OP Management (55 min) Molly Wilson, MD & Ann Aring, MD
- 9:55-10:10 Break (15 min)
- 10:10-11:05 Assisted Vaginal Delivery (55 min) Anita Somani, MD
- 11:05-11:50 Maternal Resuscitation (55 min) Jessica Quade, MD
- 11:50-12:30 Lunch (40 min)
- 12:00-1:25 Postpartum Hemorrhage (55 min) James Dombroski, MD
- 1:25-2:20 Interactive Case Studies (55 min) Kristen Rundell, MD
- 2:20-2:35 Break (15 min)
- 2:35-3:30 Emergency Breach Deliver (55 min) Scott Rogers, MD
- 3:30-5:00 Group Testing (90 min)
- 5:00-5:30 Wrap-Up, Questions, Course Evaluations (30 min)

# **COURSE CONTACT INFORMATION**

Course Director: Sarah Sams, MD Advisory Faculty: Ann Aring, MD

Course Coordinator: Lindsey Ziemke Email Address: Lindsey.Ziemke @ohiohealth.com Phone Number: (614) 566.9718









